MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ MULTIPORE¿ DRY SURGICAL TAPE; 3M MULTIPORE DRY TAPE

3M HEALTH CARE 3M¿ MULTIPORE¿ DRY SURGICAL TAPE; 3M MULTIPORE DRY TAPE
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Blood Loss (2597)
Date of Event 05/16/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient information was not provided by reporter.Sample was not available for return to 3m for evaluation.Lot number was not provided.3m¿ cavilon¿ no sting barrier film was applied, which is not recommended for children under one month of age.The package insert for 3m¿ cavilon¿ no sting barrier film indicates that the film is intended as a primary barrier against irritation from body fluids.Which may be used on adults, children, and infants over one month of age.The professional opinion of dr.(b)(6), md mba facs | 3m global senior medical director & director, patient safety is the following: patient demise occurred in a critically ill diminutive premature infant.While the overall patient prognosis and the ultimate parental decision to withdraw care were not necessarily causally related to product use, product performance in securing the endotracheal tube to the neobar® was contributory to a sequence of events that resulted in patient extremis.The endotracheal tube was taped on (b)(6) 2020, and the tape had not been replaced when it appeared to no longer be attached to the tube the evening of (b)(6) 2020.The team attempted to push the tube back into position without success and opted to completely remove the tube.The respiratory therapist reported that upon reintubation there was concern whether the baby was intubated in the trachea verses the stomach and when the stylet was removed, and the baby bled.The baby was eventually successfully reintubated, x-ray showed good placement of tube, and the baby stabilized.Per the reporter, while the baby was hemodynamically stable, after discussion with the family and understanding the severity of the blood loss, the choice was made to withdraw support.The respiratory therapy manager who informed of this incident reported that the patient had a pulmonary hemorrhage and would not necessarily attribute this to the loose tape.
 
Event or Problem Description
A respiratory therapy manager reported extubation of an endotracheal tube (ett) for a newborn baby, delivered via cesarean section during the third trimester at week (b)(6).The newborn, intrauterine growth restricted (iugr) and apneic, was immediately intubated with an ett secured with a neobar® and 3m¿ multipore¿ dry surgical tape and placed into an isolette at 80% humidity.Three days after intubation and placement of the tape and neobar®, it was observed in the evening that some of the tape on the ett appeared to no longer be attached.The ett, initially secured at 5cm, was noted at 6cm.Repositioning attempts were unsuccessful, and reintubation was performed.Pulmonary hemorrhage resulted with reintubation.An x-ray showed good placement of the tube with reintubation and the newborn was hemodynamically stabilized.Support was withdrawn and the newborn passed away.

Brand Name
3M¿ MULTIPORE¿ DRY SURGICAL TAPE
Common Device Name
3M MULTIPORE DRY TAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul, mn
MDR Report Key10094426
Report Number2110898-2020-00026
Device Sequence Number3881938
Product Code KGX
UDI-Device Identifier34549395423560
UDI-Public34549395423560
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3730-0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age3 DA